VICTOR W. GROISSER, M.D.
Although atropine poisoning has occasionally occurred following overdosage with suicidal intent, and after the ingestion of wild berries of Atropa belladonna, the great majority of reported cases have been therapeutic accidents, resulting from carelessness on the part of physicians, pharmacists, patients and unskilled hospital aides. Fortunately, mortality is uncommon because of the rapid excretion and inactivation of the drug, but the affected patients are often violently ill. After observing a near-fatal episode of poisoning in a child in 1929, Heller1 concluded that future morbidity and mortality could be prevented by the use of the word "POISON" on bottles of atropine
Learn more about subscription options.
Register Now for a free account.
GROISSER VW. ATROPINE POISONING: REPORT OF TWO CASES(ATROPINE POISONING: REPORT OF TWO CASES*). Ann Intern Med. 1956;44:1020–1024. doi: 10.7326/0003-4819-44-5-1020
Download citation file:
Published: Ann Intern Med. 1956;44(5):1020-1024.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only